Alert archive / Nevada / Flash Flood Warnings in 2016
Flash Flood Warning 104, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2016, 8:22 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2016, 8:22 PM MST (03:22 UTC)
- Expired
- Aug 22, 2016, 11:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 86 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WGUS55 KVEF 230322
FFWVEF
AZC015-NVC003-017-230615-
/O.NEW.KVEF.FF.W.0104.160823T0322Z-160823T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
822 PM PDT MON AUG 22 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 1115 PM PDT/1115 PM MST/
* AT 820 PM PDT/820 PM MST/...DOPPLER RADAR INDICATED THUNDERSTORMS
PRODUCING HEAVY RAIN MOVING EAST TOWARDS MESQUITE. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAS VEGAS...MESQUITE...LAS VEGAS BAY...THE STRIP...SPRING VALLEY...
LAKE LAS VEGAS...SUMMERLIN...DOWNTOWN LAS VEGAS...EAST LAS VEGAS...
PARADISE...CALLVILLE BAY...ECHO BAY...BUNKERVILLE...
LAS VEGAS BAY CAMPGROUND...CALLVILLE BAY CAMPGROUND...
OVERTON BEACH...ECHO BAY CAMPGROUND...
MCCARRAN INTERNATIONAL AIRPORT...VALLEY OF FIRE AND THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3685 11404 3645 11404 3609 11477 3609 11534
3622 11534 3618 11504 3641 11475 3640 11439
3686 11439
$$
JS1 follow-up statement
710
WGUS75 KVEF 230608
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1108 PM PDT MON AUG 22 2016
AZC015-NVC003-017-230615-
/O.EXP.KVEF.FF.W.0104.000000T0000Z-160823T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
1108 PM PDT MON AUG 22 2016
...THE FLASH FLOOD WARNING FOR NORTHERN MOHAVE...NORTHEASTERN CLARK
AND SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 1115 PM PDT/1115 PM
MST/...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3685 11404 3645 11404 3609 11477 3609 11534
3622 11534 3618 11504 3641 11475 3640 11439
3686 11439
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 1:49 PM MST, 6 hours 33 minutes earlier.
Area forecast discussion, Aug 22, 1:49 PM MST, 6 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 149 PM PDT MON AUG 22 2016 .SYNOPSIS...Widespread thunderstorm activity is expected this evening and overnight as a weather system moves across the region. Drier conditions are expected Tuesday with shower chances generally confined to the higher terrain. Temperatures will be near or slightly below normal through the week. && .Short Term...through Tuesday night. Weak upper level low pushing through the area continues to generate shower and thunderstorm activity this afternoon. Convection so far has materialized across the Sierra and Mohave county and more recently isolated convection has increased across Lincoln/northern Nye county and the higher terrain of Clark County. High resolution models and the HRRR have been fairly consistent in suggesting thunderstorms in Lincoln county will develop into a larger scale complex and drift south into Clark and Mohave counties this evening, possibly impacting the Las Vegas Valley. Strong and gusty north winds will accompany this complex should it unfold as advertised. As the low pushes east tonight, greatest chances for storms will transition eastward to become focused across Mohave county and eastern Lincoln county. Overall thunderstorm intensity will be limited by fairly weak wind shear but strong and gusty outflow winds and localized flash flooding will be the primary concerns from storms which develop today and tonight. The I-15 corridor from Vegas to St. George as well as Lake Mead is likely to be impacted by thunderstorms moving southward out of Lincoln County late this evening. Drier air will move in Tuesday but scattered storms are still a good bet across the higher terrain of southern Nevada and northwest Arizona thanks to lingering moisture and instability. Some additional storms are also expected across the Sierra and Owens Valley. With this in mind I did bump PoPs up slightly across much of the region, and even included low chances across the Spring and Sheep range as well as the Mojave Preserve. .Long Term...Wednesday through Monday. Mid/upper trough will have exited to the east by Wednesday with a somewhat drier and more stable northwest flow over the forecast area. Thunderstorm chances appear to be minimal but cannot totally rule out an isolated afternoon thunderstorm over the Sierra and higher terrain of northern Mohave County. More shortwave energy will approach the area from the north Thursday, and with moisture not being totally flushed out, increasing thunderstorm chances are expected across mainly Lincoln and northern Mohave Counties. This shortwave will just very slowly drift east across the area keeping a chance of thunderstorms in the forecast through Saturday, again mainly for Lincoln and northern Mohave Counties. The models are in decent agreement moving the shortwave east of the area Sunday as high pressure builds over southern California. Isolated thunderstorms may still linger over higher terrain of northern Mohave County Sunday but the entire area should be dry by Monday. Temperatures through the long term look fairly close to normal Wednesday and Thursday then slight cooling for Friday and Saturday followed by warming to normal again Sunday and Monday as the southern California high starts to build. && .FIRE WEATHER...Numerous thunderstorms are expected across the area this afternoon, particularly across the Sierra, southern Nevada, and Northwest Arizona. Widespread clouds and moisture will keep local Relative Humidities elevated and winds will generally be light outside of thunderstorm outflow boundaries. Drier air will move in Tuesday but scattered storms remain possible across the higher terrain. Conditions will continue to dry out by midweek and onward but daily low chances for thunderstorms will persist in the mountains. Temperatures will be near seasonal normals. .AVIATION...For McCarran...Scattered thunderstorms remain possible through the evening hours with a good possibility of gusty north winds sometime in the 02-06z time period associated with thunderstorm outflow. Should this north push occur, wind speeds of 15 to 20 knots with gusts to 35 knots would be possible (Similar to last night).Otherwise...SCT-BKN clouds above 10k expected overnight. Drier conditions expected tomorrow but thunderstorms may persist across the Peach Springs Corridor and across the Clark County mountains. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered to numerous thunderstorms expected this evening and overnight mainly north of a Olancha-Lake Havasu line. Gusty surface winds and convective turbulence can be expected in these areas. Sct-Bkn clouds can be expected as well. Drier conditions expected Tuesday but scattered mountain thunderstorms will remain possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather, including any flooding and/or wind reports, according to standard operating procedures. && Short Term/Aviation/Fire Weather: Outler Long Term: Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 22, 5:25 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 ENE GOLDEN VALLEY 35.24N 114.18W
08/22/2016 MOHAVE AZ TRAINED SPOTTER
TWO FEET OF WATER SWIFTLY RUNNING OVER
SEVERAL STREETS ON THE NORTHEAST SIDE OF
GOLDEN VALLEY.
&&
CMSLocal storm report, Aug 22, 5:38 PM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
538 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM DUST STORM 3 E PANAMINT SPRINGS 36.34N 117.42W
08/22/2016 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED ZERO
VISIBILITY DUE TO BLOWING DUST/SAND NEAR
PANAMINT.
&&
BPLocal storm report, Aug 22, 7:41 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
741 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 ENE LONE MOUNTAIN 36.25N 115.27W
08/22/2016 E1.00 INCH CLARK NV PUBLIC
ESTIMATED 1 INCH HAIL NEAR LONE MTN AND
VALADEZ ST.
&&
BPLocal storm report, Aug 22, 8:07 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
807 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST NELLIS AFB 36.23N 115.04W
08/22/2016 M67 MPH CLARK NV ASOS
NELLIS AFB MEASURED A PEAK WIND GUST OF 67
MPH. .
&&
BPLocal storm report, Aug 22, 8:17 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT MON AUG 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD 8 WNW NEEDLES 34.88N 114.76W
08/22/2016 SAN BERNARDINO CA LAW ENFORCEMENT
ROADWAY FLOODING ON HIGHWAY 95 NEAR I-40.
ROAD NOT CLOSED BUT SOME CARS WERE BEING
WASHED OFF ROAD BUT ABLE TO GET BACK ON THE
HIGHWAY. ROCK IN THE ROADWAY. .
&&
BPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:03 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Aug 22, 8:19 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 22, 8:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 8:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 8:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
| Aug 22, 9:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 33 min |
| Aug 22, 9:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 10:58 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 22, 11:00 PM MST | Areal Flood Warning | VEF | Mohave | 24 hr |
| Aug 22, 11:16 PM MST | Areal Flood Advisory | VEF | Mohave | 119 min |
| Aug 22, 6:03 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Aug 22, 6:20 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 6:45 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 22, 6:57 PM MST | Flash Flood Warning | VEF | Clark | 4 hr |
| Aug 22, 7:09 PM MST | Severe Thunderstorm Warning | VEF | Clark | 36 min |
| Aug 22, 7:20 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 7:37 PM MST | Severe Thunderstorm Warning | VEF | Clark | 19 min |
| Aug 22, 7:45 PM MST | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Aug 22, 10:13 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 23, 2:24 AM MST | Areal Flood Warning | VEF | Clark | 24 hr |
| Aug 23, 3:07 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Aug 23, 4:40 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 35 min |
| Aug 23, 4:56 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 34 min |
Nearby
Flash Flood Warnings in Nevada, 2016Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.